Alert archive / Missouri / Heat Advisories in 2016

Heat Advisory 6, NWS St. Louis, MO

August 3, 2016Boone County, Cole County, Moniteau County, Missouri

NWS St. Louis, MO issued this heat advisory at Aug 3, 2016, 3:11 PM CDT for Boone County, Cole County, Moniteau County, Missouri. It took effect at Aug 4, 2016, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2016, 3:11 PM CDT (20:11 UTC)
In effect from
Aug 4, 2016, 1:00 PM CDT
Expired
Aug 4, 2016, 8:00 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Boone County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS73 KLSX 032011
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
311 PM CDT WED AUG 3 2016

MOZ041-047-048-041000-
/O.NEW.KLSX.HT.Y.0006.160804T1800Z-160805T0100Z/
BOONE MO-COLE MO-MONITEAU MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
311 PM CDT WED AUG 3 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY.

* TIMING...DANGEROUS HEAT INDEX VALUES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING HOURS ON THURSDAY.

* HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN
  THE MIDDLE 90S...AND DEWPOINTS IN THE MIDDLE 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY...
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9-1-1 IMMEDIATELY.


&&

$$

BRITT
2 follow-up statements
723 
WWUS73 KLSX 041023
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
523 AM CDT THU AUG 4 2016

MOZ041-047-048-042230-
/O.CON.KLSX.HT.Y.0006.160804T1800Z-160805T0100Z/
BOONE MO-COLE MO-MONITEAU MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
523 AM CDT THU AUG 4 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT INDEX VALUES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING HOURS TODAY.

* HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 
  90S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9-1-1 IMMEDIATELY.

&&

$$

CVKING
074 
WWUS73 KLSX 050056
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
756 PM CDT THU AUG 4 2016

MOZ041-047-048-050200-
/O.EXP.KLSX.HT.Y.0006.000000T0000Z-160805T0100Z/
BOONE MO-COLE MO-MONITEAU MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
756 PM CDT THU AUG 4 2016

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

HEAT INDEX READINGS ARE EXPECTED TO FALL DURING THE REST OF THE
EVENING HOURS...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME.

$$

BRITT

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 3, 12:54 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 3, 12:54 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1254 PM CDT WED AUG 3 2016

.UPDATE...
Issued at 1213 AM CDT Wed Aug 3 2016

Showers and thunderstorms have moved out of the area late this
morning. Additional showers and thunderstorms are expected to
develop this afternoon over southwest and south central Illinois
as the MCV over eastern Missouri moves east. Made minor
adjustments to clouds and temperatures.

Issued at 447 AM CDT Wed Aug 3 2016

Convection continues to be progressive and there is no sign that
the MCV is going to do much this morning. Will be dropping the
Flash Flood Watch and adjusting PoPs for more of a scattered type
event today. May end up being too warm given slow nature of
MCV...but it only takes a few minutes of sun to warm into the 80s
so will let dayshift massage the temperature forecast.

Issued at 301 AM CDT Wed Aug 3 2016

Initial batch of showers and storms is more progressive than
previous two nights with generally 1 to 2 inches of rain occurring
with them as they push east through the St. Louis Metro at this
time. MCV hasn't budged much at all from northeast Missouri and
beginning to wonder if this feature won't serve as the focus for
redevelopment this afternoon, especially from St. Louis and points
south and east. Will continue to monitor through daybreak to see
if convection flares with the MCV. If not, then the flash flood
watch may be cancelled early.

CVKING

&&

.SHORT TERM...  (Through Late This Afternoon)
Issued at 129 AM CDT Wed Aug 3 2016

A slow moving MCV located across extreme northeast Missouri will
move south/southeast along/near the Mississippi River today. Low
level jet feeding very moist and unstable atmosphere northeast
toward this feature has led to the development of another round of
convection across portions of central and eastern Missouri early
this morning. We expect this activity to increase through the
morning and affect locations along and ahead of the advancing MCV,
including the St. Louis Metro. Threat for very heavy rainfall from
training convection remains on the table and therefore the flash
flood watch will stay in place through noon. Temperatures this
afternoon will depend on cloud cover and precipitation coverage with
the coolest readings anticipated to be from St. Louis to the
southeast.

CVKING

.LONG TERM...  (Tonight through Monday)
Issued at 129 AM CDT Wed Aug 3 2016

Wish I could say with certainty that this would be the final
night/early morning round of convection, but the warm front is not
expected to move east of the area, in fact it is probably going to
be bisecting the CWA by Thursday afternoon. I have to keep at
least a slight chance of storms in the forecast given the
proximity of the front tonight and Thursday, even with an apparent
lack of QPF in model land. Temperatures should warm into the
lower/middle 90s on Thursday, especially across central Missouri.
Certainly will be enough moisture around to have dewpoints in at
least the lower 70s. May eventually need a heat advisory for parts
of the area, but will let dayshift determine the need.

Hot weather doesn't last too long though as a cold front will be
working its way south into the area late Thursday night and Friday
with a renewed threat of thunderstorms.

Front will stall/waver across the region through the weekend with
daily chances of thunderstorms and temperatures near seasonal
normals.

CVKING

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1253 PM CDT Wed Aug 3 2016

Mainly dry and VFR conditions are expected during the period.
Isolated thunderstorms may develop early this afternoon near the
St. Louis area terminals, but forecast coverage will be too
scattered to put in the TAF at this point. Winds will remain
light.

SPECIFICS FOR KSTL: Expect mainly dry and VFR conditions through
the period with light winds.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 3, 4:53 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
453 AM CDT WED AUG 3 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
453 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY MAY RETURN TO THE REGION BY THURSDAY AND MAINLY
ALONG AND SOUTH OF I-70 ON FRIDAY. THE HIGHEST ANTICIPATED HEAT
INDEX VALUES WILL BE FROM 100 TO 105 EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY RAINFALL TOTALS OF 2 INCHES AND
GREATER.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:48 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau, Osage6 hr
Aug 3, 12:47 AM CDTSpecial Weather StatementLSXGasconade, Osage43 min
Aug 3, 1:30 AM CDTSpecial Weather StatementLSXFranklin, Warren45 min
Aug 3, 12:05 PM CDTFlash Flood WarningLSXCallaway4 hr
Aug 3, 4:01 PM CDTFlash Flood WarningLSXCallaway9 hr

Nearby

Heat Advisories in Missouri, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.